How Much Bruising Should I Expect After Being Injected with the Sculptra?
- Asked by MV in NYC in NY
- 4 years ago
Bruising can vary
It is difficult to predict bruising, as it is very individualized. You can reduce the risk by discontinuing aspirin, ibuprofen, vitamin E, and fish oil for 2 weeks prior.
The doctor may vary the technique and number of injections to reduce the risk, as well. The use of Prevedem topically and Arnica orally before may help. (Check with your doctor first). There are new products being evaluated now to reduce bruising after injections, so keep tuned....
Variable amount of bruising after Sculptra injections
Depending on the patient, injection technique, and areas treated, the amount of bruising will vary. If you are taking aspirin, vitamin E, or other blood thinners, the chance of bruising will be increased. Most patients will experience minimal to no bruising, but will have swelling for a few days.
Bruising varies with each individual. It is recommended that patients discontinue aspirin, vitamin E, and fish oil two weeks prior to the treatment.
How to minimize bruising from Sculptra injections
For most, it is minimal and you can return to your normal activities that day or latest the following day. Bruising after Sculptra injections is often times less than with other injectable products because.
- Sculptra is injected into the deeper tissues of the face away from the superficial capillaries that can cause bruising.
- Sculptra is less viscous than other products. This results in less bruising and swelling.
- Numbing medicine is added to the Sculptra that has adrenalin, a medicine that constricts little capillaries around the injection site minimizing bruising.
Bruising is further minimized by:
- Avoiding medications that can make you bruise 7 to 10 days prior to your injections ie. Aspirin, Advil, aleve
- Avoid most herbal supplements as these too can cause bruising. My office provides patients a list of these medications and herbal supplements.
- Taking arnica right after the injections. This will further minimize bruising.
- Icing post injection on the day of your treatment.
- Avoiding exercising on the day of your treatment.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.